Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is it okay to take ciprofloxacin antibiotic for UTI with Yaz?

Is it okay to take ciprofloxacin antibiotic for UTI with Yaz birth control pills I recently got a UTI and am on the antibiotic Ciprofloxacin. I m suppose to start a new packet of Yaz birth control pills today, so I was wondering if it is safe to take both? I am nineteen years old, about 5 9 and weigh 138 lbs.
Mon, 18 Apr 2011
Report Abuse
Question is related to
Drug/Medication ,   ,   ,  
General & Family Physician 's  Response
Hi;
welcome to HealthcareMagic
Since you have UTI it is necessary to take antibiotic so please continue ciprofloxacin as before .As for the birth control pills there is no reported contraindication or drug interaction which can harm or cause any trouble.So take medicines after having proper meals to avoid hyperacidity or nausea related to the medicines.
Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I m taking Claritin D for a stuffy nose and I took it this morning around 9, and I do believe I have a minor UTI that I just started getting hints of yesterday. I have Cirprofloxacin (2 pills daily for 3 days) to treat it. Is it okay for me to go ahead and and take the first dose for the UTI?

doctor1 MD

I am recovering from a severe UTI. I have had six weeks of IV’s and now on our oral medicine. I have a resistance to Cipro which leads me to Yeast infections. I am currently prescribed FLuconazole. Should I take two doses of this and talk to my doctor about stopping the Ciprofloxacin 500mg (250) twice today? Any other suggestions or replacement of Cipro?

doctor1 MD

Hello. I have very irregular menstruation so I have been on Yaz for a few months...At first I was getting my period every 28days or so but last month, I happen to skip it...so I went to the doctor got a blood test and I guess I had prolactonemia...it came out to 62 which is higher than normal...so I was prescribed Parlodel( Bromocriptine ). Is it okay to take yaz and parlodel together or should I stop taking yaz?

Recent questions on  Ciprofloxacin

doctor1 MD

Hi Doctor: yesterday , around3:00 in the afternoon, I had a meal of frozen shrip, and after 3 or so hours later I experienced nausiar, stomack pains, etc. I went to the veterans hospital at 3:00am the next morning and had a series off salt injections The Doctor gave me a priscription for CIPROFLOXACIN, which I havenot taken, due to the Internets coments aboutits effective ness. What do you suggest? Thank you Doctor

doctor1 MD

YYYY@YYYY I am in Egypt and suffering from wind and diarrhea with some physical weakness (not muscular, just lack of energy). There is no pain though a little soreness below the belly button level sometimes. I get very hot when I eat (but I am making myself eat a little every day though I have no apetite). Thre is no pain or swelling around the necks or under the arms. I have been travelling in India & South East Asia for three years and have suffered stomach complaints maybe 8 times. The first time, in India, was a direct result of drinking tap water and the doctor, prescribed Ciproflaxin (which my own research on the net also pointed to). The symptoms ceased almost immediately and at the end of the course I was recovered. Cipro is well known among travellers and is taken by them as a single dose of 2 x 500mg capsules. I have treated myself this way over the last few years and very effectively. However there was another occassion in India when this single dosage had no effect and the local chemist recommended acombination of Metronidazole & Tinidazole (yellow tablets). Apparently the whole town was down with the same symptoms as me and both the cause (contamination of rain water during the monsoon) and the treatment were an annual occurence. The treatment was completely effective. The chemist explained at that time that the cause was amoebic rather than bacterial. Now I find myself suffering again in Cairo, though the symptoms are somewhat strange. There is continual nausea and wind but no diarrhoea, at least not in the sense of the continual need to empty the bowels (though the stools are extremely loose and watery). Most of the air is expelled through the mouth. I took the double dose of cipro the night before last, hoping that the symptoms would dissipate but that is not the case. I did not continue with the cipro (I understand that some cipro regimes extend for 5 days at 1000mg a day). I am wondering if I should 1. hold on and do nothing (I am making sure I constanly rehydrate with rehydration crystals) 2. Start a 5 day course of cipro 3. Switch to an anti amoebic In the past I have used cipro to speed up recovery at those times when I did not have the luxury of languishing for days in a sick bed. I do not have a lot of faith in the dcctors here and feel I can sort this out myself by asking expert advice. I can research the treatments but I do not understand the strange symptoms that I have. They are however mild and I continue to function though the continual nausea is hard to bear and I tire quickly.

doctor1 MD

Hello. My name is Ms. Eleanor. I have a question about certain affects I am having after having taken Cipro, Progesterone and Doxyclone. I took the Cipro for 3 days only because I didn t like the feelings it was giving me, but I continued with the rest of my prescription for 10 days. The thing is I am into day 15 and I am feeling horrible. Tingling in my fingers and toes, headache, nausea, upset stomach, extreme fatigue, anxiety, muscle twitch and now that I went online and read all of the horror stories about Cipro (fluroide toxic), I am scared to Death I am about to be afflicted by a death diagnosis. Please help me.

doctor1 MD

On Thursday (4/20) and was diagnosed with a stomach bug. I was prescribed ciprofloxacin and have taken 2 pills every day since thursday. Today my neck got very stiff and then my left sholder and arm started feeling funny. This was in the side effects, but It still concerns me. Should I be worried? I have since stopped taking the medication.

doctor1 MD

Hello Doctor, My baby is 10 days old and having a white discharge from left eye and rashes of red patches with white in the middle on body. What could be the reason ?

doctor1 MD

Bottom eye lids swollen, tender to the touch and when I blink. Skin under eye is swollen and pinkish in color. When bottom eye lids are pulled away there is puss in lining of the lids. Began about six days ago, some crusting in eye lashes upon...

doctor1 MD

My husband, 85 yrs old, has experienced chills . The same problem as several times before when he had bladder infections. He takes 1 Ciprofloxacin every Wed and Sun as ordered by his urinary Dr. He also takes 1 Tamsulosin Hcl 0.4mg every day. His...